MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SYRINGE, LUER LOCK, STERILE, 3ML

MEDLINE INDUSTRIES INC.; SYRINGE, LUER LOCK, STERILE, 3ML
Catalog Number SYR103010
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a scheduled immunization of a patient (age unidentified), tdap vaccine leaked from behind and onto the plunger of the 3 ml syringe.Per report, 0.5 ml of the tdap vaccine was placed inside the syringe and leaking was noted as medical assistant was pushing the plunger to administer the vaccine into the patient.The medical assistant informed the primary care physician that patient did not receive the entire dose of the administered vaccine and patient was told of the need for an additional dose to assure immunity.Per report, the patient was rescheduled to receive the additional dose a month later and patient elected to cancel appointment.Reportedly, the appointment was now scheduled for (b)(6) 2019.Due to the reported event and need for additional vaccine, this medwatch is being filed.The sample was returned for evaluation and the complaint was confirmed.A definitive root cause for the reported issue could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that tdap vaccine leaked from behind and onto the plunger of the 3 ml syringe resulting in patient not receiving the full dose of the vaccine.Patient was scheduled to receive another dose of the vaccine.

Common Device Name
SYRINGE, LUER LOCK, STERILE, 3ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8718878
Report Number1417592-2019-00098
Device Sequence Number14084091
Product Code FMF
UDI-Device Identifier10080196310166
UDI-Public10080196310166
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSYR103010
Device Lot Number180620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;